Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1997, Volume 65, Issue 3

Using Randomization to Break the Curse of Dimensionality<487:URTBTC>2.0.CO;2-Z
p. 487-516

John Rust

This paper introduces random versions of successive approximations and multigrid algorithms for computing approximate solutions to a class of finite and infinite horizon Markovian decision problems (MDPs). We prove that these algorithms succeed in breaking the "curse of dimensionality" for a subclass of MDPs known as discrete decision processes (DDPs).

Log In To View Full Content

Comments & Corrigenda